Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Numerical analysis of the deterministic particle method applied to the Wigner equation

Authors: Anton Arnold and Francis Nier
Journal: Math. Comp. 58 (1992), 645-669
MSC: Primary 65M12; Secondary 35Q40, 81Q05
MathSciNet review: 1122055
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Wigner equation of quantum mechanics has the form of a kinetic equation with a pseudodifferential operator in a Fourier integral form which requires great care in the numerical approximation. This paper is concerned with the numerical analysis of the weighted particle method, introduced by S. Mas-Gallic and P. A. Raviart, applied to this equation. In particular, we will prove convergence of the method in a physically relevant case, where the Wigner equation models the quantum tunneling of electrons through a potential barrier.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M12, 35Q40, 81Q05

Retrieve articles in all journals with MSC: 65M12, 35Q40, 81Q05

Additional Information

PII: S 0025-5718(1992)1122055-5
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia